MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; TRAY,FOLEY,LATX,16FR,10ML,W/SD

MEDLINE INDUSTRIES LP; TRAY,FOLEY,LATX,16FR,10ML,W/SD
Catalog Number DYND150116
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the customer, on 01/24/2024 after the foley catheter was utilized for administration of "chemotherapy medications into the bladder" the "fluid in the balloon would not come out when a syringe was attached per standard practice" for the removal of the foley catheter.
 
Additional Manufacturer Narrative
According to the customer, on 01/24/2024 after the foley catheter was utilized for administration of "chemotherapy medications into the bladder" the "fluid in the balloon would not come out when a syringe was attached per standard practice" for the removal of the foley catheter.The customer reported they used "multiple syringes", had the patient "move positions", and cut the "side arm" but they continued to be unsuccessful with removing the water for ballon deflation.The customer reported the patient was seen by a physician who attempted to manipulate the catheter but was also unsuccessful in removing the catheter.The customer reported an "ultrasound" was taken to confirm the balloon was in the bladder.The customer reported they attempted to insert a "guidewire in the side port without success" due to the guidewire hitting "resistance".The customer reported the "blockage appears to be right at the y where the instillation port enters into the main catheter".The customer reported they "cut the catheter with scissors" after the multiple failed attempts to deflate the balloon and the balloon deflated.The customer reported when the balloon deflated it drained the bladder of active chemotherapy and the patient received "less than a therapeutic amount of time with the chemotherapy in his bladder".The patient reported the product was not saved due to "contamination with chemotherapy".No additional information is available at this time.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Update to h6- investigation conclusions.

Common Device Name
TRAY,FOLEY,LATX,16FR,10ML,W/SD
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key18759031
Report Number1417592-2024-00090
Device Sequence Number17719275
Product Code OHR
UDI-Device Identifier40195327043330
UDI-Public40195327043330
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYND150116
Device Lot Number2167500QX , 23HBG768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown